I use Tslim IQ and forever have inserted around my spare tire. Tried my buttocks and I am consistently high(er) than usual and using more insulin for basal catch up. Anybody else have this situation on a site change or is something else going on?
Hi @Steelhead . How many times have you had the issue with the location? If just once it found be coincidental. Sorry I can’t offer suggestions as to reasons if this has happened with multiple sensors but be sure to call Dexcom and request replacements. They may have some ideas as well.
Sorry, I should have been more precise. It is where I insert the canula not the sensor. I have used my buttocks twice now and I have had the same problem for both insertions of the canula. Thanks for replying
You’re welcome. The cannula is part of the sensor, and if the sensor fails for most any reason - including if the readings are out of range with your fingerstick - Dexcom will replace it; so do check into it if you haven’t.
BTW, I sometimes insert in my bicep or upper thigh. I don’t recall if those sites are formally approved but my doctor have me the to use them so I wouldn’t have issues getting replacements in case one did fail.
Hi @Steelhead so it’s your insulin infusion set then. Ok. I don’t use tslim but I use insulin infusion sets with my pump. I have my favorite spots and those spots are a bit leaner and closer to muscle. I find those spots to have better absorption and compared to fattier spots, I tend to use less insulin. Do you have any other infusion spots? I’m sure I can dig up a diagram of the most typical spots.
Yes and thanks for the response. My other go to site(s) are above my beltline on the sides(love handles). I have never, over 15 years on a pump, used any place else so I thought I would try the buttocks. 3 sets and I have been higher in basal and had to use more insulin for bolusing so I was wondering if anyone else saw the same thing with different locations. I need to change tonight and will go back to old faithful. Again, thanks,
Oops! So sorry - I was looking at the wrong device. I do find insulin seems to absorb faster and my numbers can run lower when I insert my infusion set (Infusion set! [head slap] in my thigh or upper arm. That’s the opposite of your response but one of the tenets of real estate - in this case the body - is location, location, location. I try to let CIQ handle it.
I use omnipod and i put it on my stomach switching sides each time. But over time it has caused my skin to redden and the sticky part ruin my skin. Injection sites have marked my stomach and arms. I use also the freestyle libre 2 week on my arms, i don’t think have omnipod on my arm will do well. I am not comfortable putting it on my buttocks. I don’t know what to do
Have you tried a barrier dressing such as Tegaderm? You would have to make a hole for the cannula but it might help. A dermatologist might have some products that will work for you.